Alert archive / Arkansas / Flash Flood Warnings in 2002
Flash Flood Warning 68, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 29, 2002, 4:12 PM CDT for Jackson County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2002, 4:12 PM CDT (21:12 UTC)
- Expired
- May 29, 2002, 6:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Jackson County, AR
The radar
The Memphis radar (KNQA), 122 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 539 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 292116 FFWLIT ARC067-292315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 412 PM CDT WED MAY 29 2002 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... JACKSON COUNTY IN EASTERN ARKANSAS * UNTIL 615 PM CDT * AT 410 PM...DOPPLER WEATHER RADAR INDICATED THAT SHOWERS AND THUNDERSTORMS WERE CONTINUING OVER JACKSON COUNTY. DOPPLER RADAR INDICATED AS MUCH AS 3 INCHES OF RAIN HAS FALLEN IN A SHORT PERIOD OF TIME. WITH THE RAIN LIKELY TO CONTINUE...FLASH FLOODING IS A POSSIBILITY. && A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3575 9107 3547 9110 3549 9132 3578 9129 $$ 56
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 29, 3:50 PM CDT, 22 minutes earlier.
Area forecast discussion, May 29, 3:50 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 350 PM CDT WED MAY 29 2002 STUBBORN STORM SYSTEM ALOFT IN EASTERN OKLAHOMA MAKING VERY SLOW PROGRESS TO THE EAST THIS AFTERNOON. AHEAD OF THE SYSTEM...SCATTERED TO NUMEROUS SHOWERS/THUNDERSTORMS OCCURRING AND MOVING SLOWLY. GIVEN SLOW STORM MOVEMENT...LOCALLY HEAVY RAIN POSSIBLE ANYWHERE THIS EVENING. FOR EXAMPLE...HAD MORE THAN 4 INCHES OF RAIN THIS MORNING IN SMALL AREA OF WESTERN CALHOUN COUNTY. HIGHWAY 274 BARRICADED FOR A TIME DUE TO HIGH WATER. SYSTEM ALOFT WILL BRING CONTINUED CHANCES FOR SHOWERS/THUNDERSTORMS TONIGHT/THURSDAY BEFORE FINALLY MOVING SOUTH AND EAST OF REGION. RIDGE OF HIGH PRESSURE WILL BUILD OVER ARKANSAS FROM THE PLAINS OVER THE WEEKEND AND EARLY NEXT WEEK...AND WILL PROMISE DRY/WARMER WEATHER. WEAK COLD FRONT WILL SLOWLY APPROACH FROM THE NORTH BY WEDNESDAY OF NEXT WEEK WITH A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS MENTIONED IN THE FORECAST. FCSTID = 46 HRO 63 78 63 85 / 30 30 20 10 LIT 66 81 66 86 / 40 40 20 10 HOT 66 81 66 87 / 40 30 20 10 PBF 67 82 67 86 / 50 50 30 10 .LZK...NONE.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 4:55 AM CDT | Flash Flood Warning | LZK | Dallas | 65 min |
| May 29, 8:47 AM CDT | Flash Flood Warning | LZK | Calhoun | 2 hr |
| May 29, 10:58 AM CDT | Flash Flood Warning | LZK | Calhoun, Ouachita | 2 hr |
| May 29, 1:00 PM CDT | Flash Flood Warning | LZK | Calhoun | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.